MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925045
Medical Device Problem Codes Separation Failure (2547); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that during the coil embolization of an aneurysm at the internal carotid-posterior communicating artery (icpc) with subarachnoid hemorrhage (sah), the 2.5mm x 4.5cm galaxy g3 mini coil (glm925045 / l14416) was used; there was no issue during the pre-deployment electrical check.However, there was strong resistance when it was delivered to the target lesion, due to the detachment marker on the delivery wire being too stiff.The coil was inserted with some difficulty, and the detachment cycle was initiated.The green light did not illuminate, and the coil did not detach.The coil was replaced with another coil.The procedure was completed with a competitor product.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the 2.5mm x 4.5cm galaxy g3 mini coil was received contained in a pouch.Visual inspection was performed.The introducer was observed kinked and partially zipped.The marker band was found at 39cm from the distal end.This is within specification.Microscopic inspection was performed.The embolic coil was found outside of the introducer and in kinked condition.No other damages were observed.Functional analysis: the resistance of the device was measured with multimeter and a lab sample enpower control cable.The resistance was measured to be 50.2 o, which is in of the specification range between 48.5 o ¿ 56.0 o the 2.5mm x 4.5cm galaxy g3 mini coil was connected to detachment control box (dcb) with a lab sample enpower control cable and the power was turned on.The system ready light was illuminating.A detachment cycle was initiated when the detach button was pressed.The embolic coil was detached from the device.A review of manufacturing documentation associated with this lot (l14416) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue related to resistance and difficulty when the coil was delivered to the target lesion could not be confirmed through functional analysis as the coil introducer was kinked and the embolic coil was also in kinked condition.The returned device underwent evaluation for the reported detachment issue; the failure to detach issue was not confirmed through functional evaluation.The returned device has its resistance measured and was connected to the lab sample enpower control cable and detachment control box, the detachment cycle was initiated, and the coil detached without issue.Coil kinking is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.The coil kinked condition was not originally reported with the complaint.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the observed kinked embolic coil on the returned device could not be conclusively determined, however, it is possible that force was inadvertently applied when the issue related to the strong resistance encountered when the coil was delivered to the target lesion due to the detachment marker on the delivery wire being too stiff.The coil was reportedly inserted with some difficulty.The kinked condition of the coil could have been the result of the difficulty issue encountered during the coil insertion.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.5mm x 4.5cm galaxy g3 mini coil left the manufacturing facility with the embolic coil in a kinked condition as observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of an aneurysm at the internal carotid-posterior communicating artery (icpc) with subarachnoid hemorrhage (sah), the 2.5mm x 4.5cm galaxy g3 mini coil (glm925045 / l14416) was used; there was no issue during the pre-deployment electrical check.However, there was strong resistance when it was delivered to the target lesion, due to the detachment marker on the delivery wire being too stiff.The coil was inserted with some difficulty, and the detachment cycle was initiated.The green light did not illuminate, and the coil did not detach.The coil was replaced with another coil.The procedure was completed with a competitor product.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 1/21/2020.E.1: the initial reporter phone: (b)(6).Updated sections: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2.5MM X 4.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9498157
Report Number3008114965-2019-01293
Device Sequence Number10827685
Product Code KRD
UDI-Device Identifier10886704080275
UDI-Public10886704080275
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberGLM925045
Device Catalogue NumberGLM925045
Device Lot NumberL14416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1